I have been taking Cymbalta for approx. 7 years. About 1 month ago I lost my ability to smell and my taste buds have shut down. At first I thought it was allergic reaction to pollen, but the allergies have subsided but still not smell nor taste. I do not smoke cigarettes, take any other medications, drink only occasionally and adhere to a very health conscious diet. Any ideas?
I've had a similar experience. I've been on Cymbalta for about 4 years. Several months ago I realized that nothing tasted sweet. I was throwing out ice cream thinking that the company that made it wasn't putting much sugar in it any more. Same with cakes etc. It finally dawned on me that I wasn't tasting the sweetness in anything. I only tasted sweetness when I put pure sugar on my tongue. Anyway, my doctor and dentist couldn't figure out what was causing it. It finally went away after about 3 months. Your post is the first clue I've had as to the possible cause. I also realized that I didn't have the sense of smell that others had.
Maybe yours will clear up in a couple of months too. For the short term, just do what I did and sprinkle sugar all over your ice cream!
I am googling this side effect of cymbalta because I have it. I took Cymbalta over a year and lost my sense of smell. I thought it must be allergies. I slowly weaned off the cymbalta and have been off about 3 months. I am slowly regaining my sense of smell. Now, I can only smell things that stink. I can smell a foul odor and get sick to my stomach. I am hoping my sense of smell fully recovers. It is odd. I see nothing about this side effect on the Cymbalta website.
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Aug 2010 • 1 answer
Posted 4 Mar 2012 • 1 answer
Posted 16 Dec 2013 • 2 answers
Posted 21 Oct 2014 • 5 answers
Posted 19 days ago • 0 answers